Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The minimum modulus of certain small entire functions


Author: P. C. Fenton
Journal: Trans. Amer. Math. Soc. 271 (1982), 183-195
MSC: Primary 30D15
DOI: https://doi.org/10.1090/S0002-9947-1982-0648085-5
MathSciNet review: 648085
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $ f(z)$ is an entire function satisfying

$\displaystyle \mathop {\min }\limits_{\vert z\vert = r} \vert f(z)\vert \leqslant C(\sigma )\mathop {\max }\limits_{\vert z\vert = r} \vert f(z)\vert,$

for $ r \geqslant {\rho _0} > 0$, where $ \sigma > 0$ and

$\displaystyle C(\sigma ) = \prod\limits_{k = 1}^\infty {{{\left\{ {\frac{{1 - \... ...- (2k - 1) / 4\sigma )}} {{1 + \exp ( - (2k - 1) / 4\sigma )}}} \right\}}^2}.} $

It is shown that

$\displaystyle \mathop {\underline {\lim } }\limits_{r \to \infty } \frac{{{{\ma... ...)}^2}}} {{\log r}} \geqslant - 2\sigma \log (\max ({\rho _0},\vert{a_1}\vert)),$

where $ {a_1}$ is the first nonzero zero of $ f$.

References [Enhancements On Off] (What's this?)

  • [1] P. D. Barry, The minimum modulus of small integral and subharmonic functions, Proc. London Math. Soc. (3) 12 (1962), 445-495. MR 0139741 (25:3172)
  • [2] P. C. Fenton, Regularity of certain small subharmonic functions, Trans. Amer. Math. Soc. 262 (1980), 473-486. MR 586729 (81k:31003)
  • [3] -, The minimum of small entire functions, Proc. Amer. Math. Soc. 81 (1981), 557-561. MR 601729 (82c:30040)
  • [4] A. A. Gol'dberg, Minimum modulus of a meromorphic function of slow growth, Mat. Zametki 25 (1979), 835-844; English transl. in Math. Notes (1979), 432-437. MR 540239 (81c:30058)
  • [5] Ulf Hellsten, Bo Kjellberg and Folke Norstad, Subharmonic functions in a circle, Ark. Mat. 8 (1970), 185-192. MR 0273040 (42:7921)
  • [6] Bo Kjellberg, On the minimum modulus of entire functions of lower order less than one, Math. Scand. 12 (1963), 5-11. MR 0159942 (28:3158)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30D15

Retrieve articles in all journals with MSC: 30D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0648085-5
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society